MAUDE Adverse Event Report: STRYKER SPINE-FRANCE AVIATOR QUICK TURN SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-FRANCE AVIATOR QUICK TURN SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 48770820
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/03/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the tip of the quick turn screw driver broke off during screw insertion.The surgeon was not using the instrument outside of its indicated usage.
 
Additional Manufacturer Narrative
Device history review; complaint history review; risk assessment.Manufacturing files were reviewed and no anomalies were found.Manufacturing review revealed the instrument to be over 6 years old, the probable root cause of the tip fracture is normal wear.
 
Event or Problem Description

Brand Name
AVIATOR QUICK TURN SCREWDRIVER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6287691
Report Number0009617544-2017-00040
Device Sequence Number1518067
Product Code LXH
UDI-Device Identifier07613327273045
UDI-Public(01)07613327273045
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48770820
Device Lot Number103995
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/03/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/30/2017
Supplement Report FDA Received Date04/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;